Hail, Crawford
- When
- August 19, 4:45 PM EST
- Where
- Crawford County, Cambridge Spgs
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.800, -80.067
Penny size hail was observed.
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Aug 19, 3:10 PM EST, 1 hour 35 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CLEVELAND OHIO 410 PM EDT FRI AUG 19 2005 .SHORT TERM UPDATE... QUICK UPDATE FOR TORNADO WATCH 735 IN EFFECT FOR NW PA UNTIL 10 PM. THUNDERSTORMS HAVE ALREADY BEGUN TO DEVELOP ALONG INTERSTATE 90 IN ASHTABULA COUNTY...ALSO EVIDENT BY VERY THIN LINE OF CU ON VIS SATELLITE. ANTICIPATE ADDITIONAL DEVELOPMENT TO CONTINUE ALONG THIS LINE WHERE SEVERE PARAMETERS ARE THE MOST FAVORABLE...BUT CONFINED TO AREAS EAST OF A CLEVELAND TO YOUNGSTOWN LINE. .PREVIOUS SHORT TERM(THIS EVENING THROUGH SATURDAY NIGHT)... THE ATMOSPHERE CONTINUES TO DESTABILIZE THIS AFTERNOON ESPECIALLY EAST OF CLE WITH SHEAR REMAINING RELATIVELY HIGH OVR NW PA. DEEP SHEAR (0-6 KM) FROM EAST OF CLE TO ERI IS ADEQUATE TO SUPPORT SUPERCELLS ( NEAR 40 KTS) AND CAPE HAS RISEN TO OVER 2000 J/KG WITH CIN DECREASING TO NEAR 0. CONVECTION SHOULD DVLP SOON FROM PERHAPS ASHTABULA COUNTY SWD TO CANTON AND THEN PROGRESS EWD. SEVERE POTENTIAL IS FAIRLY HIGH WITH DOWNDRAFT CAPE NEAR 1300 J/KG WITH EFFECTIVE SHEAR NR 65 KNOTS SUPERCELL COMPOSITE VALUES NR 6. DAMAGING WINDS ARE THE LIKELY. TORNADOES CAN NOT BE RULED AS 0-1 KM SHEAR IS AROUND 15 TO 20 KNOTS BUT LCL HEIGHT ARE ABOVE 2500 FT. THIS CONVECTION WILL QUICKLY PROGRESS EWD AND THE REMAINDER OF THE EVENING SHOULD BE FAIR AND HUMID. SATURDAY AFTERNOON MAY HAVE A SIMILAR ROUND OF CONVECTION WITH DEEP SHEAR FCST TO BE 30-40 KNOTS WITH CAPE GREATER THAN 2000 J/KG IN ADVANCE OF A COLD FRONT. && .LONG TERM(SUN-FRI)... LITTLE CHANGE IN THINKING ON THE EXTENDED WITH A MUCH COOLER AND MORE COMFORTABLE PERIOD EXPECTED AS THE LONG WAVE TROF LINGERS IN THE EAST. MUCH COOLER CONDITIONS FOR MONDAY WITH A SLOW WARMING TREND. LOW LEVEL INVERSION IS RATHER LOW ON MONDAY AROUND 5000 FEET SO THE THREAT OF LAKE EFFECT SHOWERS IS RATHER LOW. WE WILL DROP THE MENTION OF PCPN AND KEEP THE WEEK DRY UNTIL FRIDAY WHEN A WEAK FRONT WILL MOVE EAST. && .AVIATION(18Z-18Z)... EASTERN AREA IS UNDER A MODERATE RISK FOR SEVERE THUNDERSTORMS WHILE WESTERN HALF OF THE AREA IS UNDER A SLIGHT RISK. EXPECTING TROUGH OF LOW PRESSURE MOVING EAST ACROSS WESTERN THIRD OF OHIO TO MOVE EAST AND TRIGGER THUNDERSTORMS. CLOUDS CLEARING OUT OVER THIS AREA ALLOWING TEMPERATURES TO HEAT UP AND ATMOSPHERE TO DESTABILIZE. WILL MENTION THREAT OF STRONG WINDS IN TEMPO GROUPS OVER EASTERN HALF OF THE AREA FOR LATER THIS AFTERNOON INTO EARLY EVENING. EXPECTING FOG TO DEVELOP AGAIN TONIGHT BUT NOT ANY LOWER THAN 2 MILES. FOG WILL DISSIPATE WITH LEFTOVER HAZE TOMORROW MORNING GIVING WAY TO DIURNAL CUMULUS AT 5000 FEET BY LATE MORNING MAINLY WESTERN TWO THIRDS. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...NONE. .PA...NONE. SHORT TERM...LEINS/REL LONG TERM...REL AVIATION...LOMBARDY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 911 AM EDT FRI AUG 19 2005 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-200852- ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA- CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH- HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH- MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH- RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH- SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH- INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA... BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA... ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN... MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG... MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON... RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN... WOOSTER AND YOUNGSTOWN 911 AM EDT FRI AUG 19 2005 UPDATED THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN OHIO AND A PORTION OF NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY A LOW PRESSURE SYSTEM OVER MICHIGAN WILL MOVE EAST TODAY...DRAGGING A TROUGH OF LOW PRESSURE ACROSS THE LOCAL AREA. NEAR THE TROUGH... THUNDERSTORMS WILL DEVELOP. THE BEST CHANCE FOR THUNDERSTORMS IS ALONG AND EAST OF A LINE FROM CLEVELAND TO MANSFIELD THIS AFTERNOON THROUGH THE EVENING. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS EAST OF THE LINE FROM CLEVELAND TO MANSFIELD. THERE IS A THREAT OF STRONG THUNDERSTORM WINDS AND POSSIBLY TORNADOES. .DAYS TWO THROUGH SEVEN... A STRONG COLD FRONT WILL MOVE THROUGH THE REGION ON SATURDAY. ALONG AND AHEAD OF THE COLD FRONT DURING THE AFTERNOON AND EVENING HOURS ON SATURDAY...THUNDERSTORMS ARE EXPECTED TO DEVELOP. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS SATURDAY ACROSS THE ENTIRE AREA. LARGE HAIL AND STRONG DAMAGING WINDS ARE POSSIBLE WITH ANY SEVERE THUNDERSTORM ON SATURDAY. THE COLD FRONT WILL USHER IN AN AUTUMN LIKE AIRMASS ACROSS THE GREAT LAKES. THE COMBINATION OF THE WARM LAKE TEMPERATURES AND THE COLD AIR ALOFT MAY CREATE A FAVORABLE ENVIRONMENT FOR THE FORMATION OF WATERSPOUTS OVER LAKE ERIE SUNDAY NIGHT INTO MONDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY THIS AFTERNOON AND EVENING. SPOTTER ACTIVATION IS POSSIBLE FOR THE ENTIRE AREA AGAIN ON SATURDAY. LOMBARDY LOMBARDY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 416 PM EDT FRI AUG 19 2005 PAZ001>003-200000- CRAWFORD PA-NORTHERN ERIE PA-SOUTHERN ERIE PA- INCLUDING THE CITIES OF...ERIE AND MEADVILLE 416 PM EDT FRI AUG 19 2005 ...TORNADO WATCH NUMBER 735 IN EFFECT UNTIL 10 PM EDT FOR THE FOLLOWING COUNTIES IN NORTHWEST PENNSYLVANIA... ERIE... CRAWFORD... INCLUDING THE NEARSHORE WATERS OF LAKE ERIE FROM CONNEAUT OHIO TO RIPLEY NEW YORK... STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DE TAILS OR UPDATES. LEINS
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE CLEVELAND OH 416 PM EDT FRI AUG 19 2005 PAZ001>003-200000- CRAWFORD PA-NORTHERN ERIE PA-SOUTHERN ERIE PA- INCLUDING THE CITIES OF...ERIE AND MEADVILLE 416 PM EDT FRI AUG 19 2005 ...TORNADO WATCH NUMBER 735 IN EFFECT UNTIL 10 PM EDT FOR THE FOLLOWING COUNTIES IN NORTHWEST PENNSYLVANIA... ERIE... CRAWFORD... INCLUDING THE NEARSHORE AND OPEN WATERS OF LAKE ERIE FROM CONNEAUT OHIO TO RIPLEY NEW YORK... STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DE TAILS OR UPDATES. LEINS
The Pittsburgh radar (KPBZ), 142 km away, was scanning. The volume nearest the first event began at 21:46 UTC.
2 hail. Local standard time, as filed.
Penny size hail was observed.
Penny size hail was observed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5471914, 5471915.